Alert archive / North Carolina / Heat Advisories in 2016
Heat Advisory 13, NWS Raleigh, NC
NWS Raleigh, NC issued this heat advisory at Aug 26, 2016, 12:02 PM EDT for 17 counties in North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2016, 12:02 PM EDT (16:02 UTC)
- Expired
- Aug 26, 2016, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 17 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS72 KRAH 261602 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1202 PM EDT FRI AUG 26 2016 ...DANGEROUSLY HOT CONDITIONS LIKELY THIS AFTERNOON THROUGH EARLY EVENING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE 104 TO 107 DEGREE RANGE THIS AFTERNOON. THESE CONDITIONS WILL ENHANCE THE LIKELIHOOD OF HEAT RELATED ILLNESSES IF HEAT SAFETY RULES ARE NOT FOLLOWED. NCZ010-011-026>028-041>043-075>078-084>086-088-089-262300- /O.NEW.KRAH.HT.Y.0013.160826T1602Z-160826T2300Z/ WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE- LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...NORLINA...WISE...AFTON...WARRENTON... LAKE GASTON...ROANOKE RAPIDS...PILOT...INGLESIDE...LOUISBURG... FRANKLINTON...NASHVILLE...AVENTON...RED OAK...SHARPSBURG... SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...SMITHFIELD... CLAYTON...FLOWERS...SELMA...BENSON...COATS CROSSROADS... NEW HOPE...WILSON...SOUTHERN PINES...PINEHURST...ABERDEEN... EAGLE SPRINGS...SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD... TRAMWAY...DUNN...ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 1202 PM EDT FRI AUG 26 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * TEMPERATURE...HEAT INDEX VALUES AROUND 105 DEGREES FOR A COUPLE OF HOURS. * IMPACTS...EXPOSURE TO THE HOT CONDITIONS THIS AFTERNOON WILL QUICKLY INCREASE THE RISK FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN, AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
1 follow-up statement
431 WWUS72 KRAH 262258 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 658 PM EDT FRI AUG 26 2016 ...HEAT ADVISORY WILL EXPIRE AT 7 PM... NCZ010-011-026>028-041>043-075>078-084>086-088-089-270000- /O.EXP.KRAH.HT.Y.0013.000000T0000Z-160826T2300Z/ WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE- LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...NORLINA...WISE...AFTON...WARRENTON... LAKE GASTON...ROANOKE RAPIDS...PILOT...INGLESIDE...LOUISBURG... FRANKLINTON...NASHVILLE...AVENTON...RED OAK...SHARPSBURG... SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...SMITHFIELD... CLAYTON...FLOWERS...SELMA...BENSON...COATS CROSSROADS... NEW HOPE...WILSON...SOUTHERN PINES...PINEHURST...ABERDEEN... EAGLE SPRINGS...SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD... TRAMWAY...DUNN...ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 658 PM EDT FRI AUG 26 2016 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... HEAT INDICES HAVE FALLEN BELOW 105 DEGREES, THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 26, 10:45 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 26, 10:45 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1045 AM EDT FRI AUG 26 2016 .SYNOPSIS... An upper level ridge will extend across the region through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1045 AM Friday... Little change/adjustment required to the near term forecast. Strong mid/upper level anti-cyclone overhead will result in hot conditions this afternoon across central NC. Observed temperature trends this morning support high temps solidly in the mid 90s with a few upper 90s possible in the coastal plain and sandhills. The hot temperatures combined with the humidity will create heat index values this afternoon between 102 and 105 degrees generally along and east of highway 1. Have updated the HWO to reflect this. Still a potential for an isolated shower or storm late this afternoon over the southern piedmont where weak convergence along a surface trough may be enough to initiate lift. Elsewhere expect subsidence associated with the anti-cyclone to inhibit convective development. Tonight, expect clear to partly cloudy skies and it will feel muggy as sfc dewpoints recover into the lower 70s. Overnight temps in the low-mid 70s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 345 AM Friday... With the upper ridge to our north on Saturday, northeasterly flow will set in, though with very little change in airmass and highs again in the mid 90s. A slight dip in 850mb temps and reduction of the mid-level cap should allow isolated to widely scattered convection to fire during the afternoon, mainly with an axis of weak to moderate instability across the southern Piedmont and coastal plain. Convection will be diurnally driven and dissipate by early evening, with northeasterly flow supporting a chance of some low clouds over the coastal plain by early Sunday morning. Lows 70-73. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 355 AM Friday... Above average forecast uncertainty remains today thanks to the still unknown, if at all, development and subsequent track of the tropical wave located between the SERN Bahamas and Cuba. This system remains poorly organized this morning; and the probability of subsequent development into a tropical cyclone appears lower than previous days. The wave will nonetheless bear watching and remain the primary forecast concern for much of the SERN and Gulf coast states, including central NC, as it drifts WNWWD during the next few days. A mid to upper low developing now several hundred miles W of Bermuda will drift W --around the SRN periphery of an initially strong sub- tropical ridge forecast to migrate across the Central Appalachians and Middle Atlantic states-- and consequently approach the SE U.S. coast late Sun-Mon. The approach of this low will provide synoptic- scale forcing for ascent atop a zone of low level convergence over the ERN Carolinas, in association with both the sea breeze and frictional convergence in moist ENE low level flow around surface high pressure initially along the Middle Atlantic coast. The presence of the surface ridge axis extending SWWD across the interior Middle Atlantic states will cause surface dewpoints to mix out well into the 60s Sun-Mon, while a much more humid air mass will envelop coastal areas and the coastal plain. The forecast will consequently be a dry one for the Piedmont, while diurnal convection will be possible generally along and east of I-95 each afternoon. The presence of the mid-upper low and associated height falls will also cause the sub-tropical ridge to split, with an associated positively-tilted trough/shear axis invof the SERN and SRN Middle Atlantic coasts early to mid week. This weakness in the ridge will provide a corridor through which low pressure associated with the aforementioned tropical wave could pass, though if the wave were to indeed remain weak/shallow, it would more likely continue a WNW drift across the GOM. Given continued large model spread, and doubt about any appreciable development of the tropical wave at all, only minimal changes have been made to the previous forecasts for mid-week. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 650 AM Friday... Strong high pressure over the region will lead to light/variable predominately VFR conditions today anD tonight, with just some scattered clouds above 4k ft drifting east across the Piedmont this morning. There has been some low level moisture bleeding southeast off the Blue Ridge into the northwest Piedmont. The only impact would be a brief period of MVFR vsbys at KINT and KGSO prior to 123z. Any storms this afternoon will be very isolated and well southwest of TAF sites. Outlook: This area of high pressure is expected to maintain its influence over our region through early next week. A weak backdoor cold front early Saturday will be followed by a northeast wind that could lead to some sub-VFR ceilings across the coastal plain on Sunday morning. Otherwise, VFR conditions are expected to prevail. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...WSS SHORT TERM...BS LONG TERM...MWS AVIATION...BS
Hazardous weather outlook, Aug 26, 10:25 AM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1025 AM EDT FRI AUG 26 2016 NCZ007>009-021>025-038>040-073-074-270930- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 1025 AM EDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-041>043-075>078-083>086-088-089-270930- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1025 AM EDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES THIS AFTERNOON WILL REACH BETWEEN 102 AND 105 DEGREES. EXPOSURE TO THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESSES IF HEAT SAFETY RULES ARE NOT FOLLOWED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:57 PM EDT | Special Weather Statement | RAH | Anson | 33 min |
Nearby
Heat Advisories in North Carolina, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.